Article

Bulletin of Mathematical Biology

, Volume 65, Issue 3, pp 519-534

Traveling waves of infection in the hantavirus epidemics

  • G. AbramsonAffiliated withCenter for Advanced Studies and Department of Physics and Astronomy, University of New MexicoCentro Atómico Bariloche and CONICET Email author 
  • , V. M. KenkreAffiliated withCenter for Advanced Studies and Department of Physics and Astronomy, University of New Mexico
  • , T. L. YatesAffiliated withSevilleta Long-term Ecological Research Program, Department of Biology, University of New Mexico
  • , R. R. ParmenterAffiliated withCentro Atómico Bariloche and CONICET

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Traveling waves are analyzed in a model of the hantavirus infection in deer mice. The existence of two kinds of wave phenomena is predicted. An environmental parameter governs a transition between two regimes of propagation. In one of them the front of infection lags behind at a constant rate. In the other, fronts of susceptible and infected mice travel at the same speed, separated by a constant delay. The dependence of the delay on system parameters is analyzed numerically and through a piecewise linearization.